# SDR CALA0000133

- Difficulty date: February 7, 2000
- Submitted: May 10, 2000
- Operation: Air carrier
- Aircraft: N73380
- Make and model: Boeing 737-3Q8
- Aircraft serial: 26309
- Aircraft time: 15,948 hours, 8,680 cycles
- Engine: Ge CFM563B1
- Engine time: 15,948 hours, 8,680 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Seal
- Condition: Separated
- Location: Nr 1 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: C

## Discrepancy

SMOKE ENTERED THE COCKPIT AND CABIN ON TAKEOFF FROM EWR.  ALL ENGINE INDICATIONS WERE NORMAL.  ALL CHECK LISTS WERE COMPLIED WITH AND THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THAT THE NR 1 ENGINE WAS LEAKING OIL INTO THE BLEED SYSTEM.  THE NR 1 ENGINE WAS REMOVED AND REPLACED.  A FULL BURNOUT OF THE LEFT AIR CONDITIONING SYSTEM WAS PERFORMED IAW MM 21-00-01, PAGES 101-108.  NO FURTHER SMOKE WAS NOTED.  THE LT COALESCER BAG WAS REPLACED AND LEAK CHECK OF THE LT PACK WAS GOOD.  THE NR 1 ENGINE WAS RUN AND ALL TESTS WERE GOOD.  *S/D*  INVESTIGATION REVEALED THAT THE PRIMARY CAUSE OF FAILURE WAS DUE TO SEPARATION OF THE NR 3 AFT AIR/OIL SEAL.
